Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 13, 2005, 12:38 PM EDT for Hamilton County, Rhea County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2005, 12:38 PM EDT (16:38 UTC)
- Expired
- Aug 13, 2005, 1:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:40 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 13, 9:40 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT SAT AUG 13 2005 .DISCUSSION...ANOTHER WARM AND HUMID SUMMER DAY TODAY WITH AFTERNOON VALLEY TEMPERATURES REACHING AROUND 90 DEGREES. SURFACE HEATING WILL DESTABILIZE THE ATMOSPHERE...AND WITH SUFFICIENT LOW LEVEL MOISTURE IN PLACE AND A WEAK WAVE TRACKING THROUGH THE REGION PROVIDING LIFT...EXPECTED AFTERNOON/EVENING THUNDERSTORMS DEVELOPMENT. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL BE UPDATING SHORTLY TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 71 92 72 / 50 40 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 70 91 70 / 50 40 30 30 OAK RIDGE, TN 90 70 91 70 / 50 40 30 30 TRI CITIES AIRPORT, TN 89 67 89 67 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Aug 13, 8:00 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 800 AM EDT SAT AUG 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 800 AM EDT (700 AM CDT) SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Aug 13, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 44 min |
| Aug 13, 7:22 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.